MAUDE Adverse Event Report: ARTHREX, INC. DBL LD DX FBR TK W/BLK, 0.9MM ST NDLS; NON-DEGRADABLE FIXATION FASTENER

ARTHREX, INC. DBL LD DX FBR TK W/BLK, 0.9MM ST NDLS; NON-DEGRADABLE FIXATION FASTENER
Model Number DBL LD DX FBR TK W/BLK, 0.9MM ST NDLS
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 12/22/2021, it was reported by a sales representative via email that an ar-8990st-2 dx fibertak was inserted through a 1.6mm prepared bone tunnel and after it passed through the cortex, it was discovered that the forks on the inserter device had shredded the sutures bundle.This was discovered during a revision of a failed cmc internal brace on (b)(6) 2021.Surgeon redirected tunnels and used a single-loaded fibertak dx to complete procedure.Additional information received 12/23/2021.There were not arthrex devices explanted.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to user-applied mechanical forces during insertion.As no further investigation was able to be performed no change in harm was identified.

Brand Name
DBL LD DX FBR TK W/BLK, 0.9MM ST NDLS
Common Device Name
NON-DEGRADABLE FIXATION FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19330978
Report Number1220246-2024-03390
Device Sequence Number20537147
Product Code MBI
UDI-Device Identifier00888867377370
UDI-Public00888867377370
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberDBL LD DX FBR TK W/BLK, 0.9MM ST NDLS
Device Catalogue NumberAR-8990ST-2
Device Lot Number14318767
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown